Accessibility navigation

Inference in functional factor models with applications to yield curves

Horváth, L., Kokoszka, P., VanderDoes, J. and Wang, S. ORCID: (2022) Inference in functional factor models with applications to yield curves. Journal of Time Series Analysis, 43 (6). pp. 872-894. ISSN 1467-9892

Text (Open Access) - Published Version
· Available under License Creative Commons Attribution.
· Please see our End User Agreement before downloading.

[img] Text - Accepted Version
· Restricted to Repository staff only


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1111/jtsa.12642


This paper develops a set of inferential methods for functional factor models that have been extensively used in modeling yield curves. Our setting accommodates both temporal dependence and heteroskedasticity. Firstly, we introduce an estimation approach based on minimizing the least squares loss function and establish the consistency and asymptotic normality of the estimators. Secondly, we propose a goodness-of-fit test that allows us to determine if a specific model fits the data. We derive the asymptotic distribution of the test statistics and this leads to a significance test. A simulation study establishes good finite sample performance of our inferential methods. An application to US and UK yield curves demonstrates the generality of our framework, which can accommodate both sparsely and densely observed yield curves.

Item Type:Article
Divisions:Arts, Humanities and Social Science > School of Politics, Economics and International Relations > Economics
ID Code:102538


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation